Vol. 294, No. 1, 2018

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 305: 1
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Vol. 298: 1  2
Online Archive
The Journal
Editorial Board
Special Issues
Submission Guidelines
Submission Form
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
Multiplication of distributions and a nonlinear model in elastodynamics

C. O. R. Sarrico

Vol. 294 (2018), No. 1, 195–212

We consider the system ut + (u22)x = σx,σt + uσx = k2ux, where k is a real number and the unknowns u(x,t) and σ(x,t) belong to convenient spaces of distributions. For this simplified model from elastodynamics, a rigorous solution concept defined in the setting of a distributional product is used. The explicit solution of a Riemann problem and the possible emergence of a δ shock wave are established. For initial conditions containing a Dirac measure, a δ shock wave solution is also presented.

PDF Access Denied

However, your active subscription may be available on Project Euclid at

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

products of distributions, nonconservative systems, nonstrictly hyperbolic systems, strictly hyperbolic systems, $\delta$ waves, $\delta^\prime$ waves, Riemann problem.
Mathematical Subject Classification 2010
Primary: 35D99, 35L67, 46F10
Received: 1 March 2017
Accepted: 26 October 2017
Published: 5 January 2018
C. O. R. Sarrico
Universidade de Lisboa
Campo Grande